Doctor insights on:
Skin After Accutane
Neither!: It depends on how long ago you stopped your accutane, but if it has been less than a year, i'd recommend avoiding any type of surgery or inflammation-causing procedure. The risk of scarring is low with both of these procedures (the least is microdermabrasion), but whatever those risks are, they are multiplied significantly with accutane-stimulated skin. Just say no, be patient or worse can occur.See 1 more doctor answer
What is the best way to get my skin back to normal after accutane? My skin is very thin & blemishd still 2 months after. I went through 4 months of it
Depends...: ...On the dosage given, and your individual skin type. I start "low and slow" to avoid dryness, but sometimes it happens anyway. Accutane works by shutting down the oil glands, so dry skin is a common side effect. However, the longterm benefits of clearing your acne are well worth a bit of temporary skin dryness.
Lots of options: Because of the potential for side effects Accutane should be a treatment of last resort. It is for severe acne, & other meds that are effective are the retinoids like tretinoin or tazarotene, or treatments like blue & red led light, either alone in a series or with a photosensitizer like levulan. I also like clarisonic because of the deep pore cleansing it does. Consistent home care is essential.
Depends on dosage: It could be four months or longer depending upon the dosage. Also, please ask the doctor who prescribed it for you.
No: Chemical peels, waxing, and laser treatments are all contraindicated while on accutane. The skin is more sensitive and can peel excessively and possibly scar. Laser treatments should not be attempted until 1 year after last dose. Accutane exfoliates the skin constantly anyways and therefore additional exfoliation is not a good idea.
Accutane: It will continue to heal for 6 months afterwards totally clear skin.
Depends: Every one is different, dryness is dose related and usually peaks 3rd month.
Depends: Everyone is different. Usually dryness peaks 3rd month. This is a very low dose, so may take longer or not at all.
Yes: This is conmon. Stay the course. Usually the prescriber will explain this to you at the onset. Good luck. Most people who complete the course are very pleased.
I am on 80mg of Accutane a day in my 4th month and I haven't noticed much improvement and my skin isn't even dry. Is this normal in the 4th month?
My skin was clear after a short course of Accutane. Now, two months later it is textured and leathery. Is it my skin adjusting? How long will it take?
Yes: Yes, may take 2-3 months, not unusual
After stop Accutane for 3month, now I continue back consume Accutane 10mg perday. But now after 1 week my skin still too oily...why?? . never before.
Dermatology: Do not medicate yourself-call your dermatologist and ask about other mediciations for your skin condition.
My skin has gotten so much worst I am wanting to stop accutane, however it is my last resort I've tried everything on the market (i mean everything)!
Don't give up: Please stick with the 20 week course and only stop if your doctor says you should stop. I have had many patients completely clear after finishing 20weeks of the medication.
Before this. Accutane 10mg perday make my skin dry. Now. After stop 3month accutane, and back taking accutane, almost 2week my skin still oily. Why???
Accutane: The dose of Accutane you are taking is not correct. The correct dose is 1-2mg/kg per day. Once you take the correct dose, you will see better results.
Does anybody actually know why Accutane causes your skin to get much worse first? Why does this happen? Is it because the drug isn't fully in the system
Acne: Acne is caused by clogging of pores in the skin. These clogged pores can stay dormant for a while before they breakout. Accutane works by trying to shrink the oil glands in the pores and in doing so can cause the problem pores to breakout in synchrony early in the course. This slows down as the course is continued until all the problem pores settle down.